Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 91, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 23, 2025, 1:32 PM CDT for Madison County, Washington County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2025, 1:32 PM CDT (18:32 UTC)
- Expired
- Sep 23, 2025, 5:20 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:20 PM CDT | FLASH FLOOD | 1 N Greenland, AR | Water flowing across roadway, outside lane nearly impassable. From video on Social Media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 168 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
426
WGUS54 KTSA 231832
FFWTSA
ARC087-143-232230-
/O.NEW.KTSA.FF.W.0091.250923T1832Z-250923T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
132 PM CDT Tue Sep 23 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Madison County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 530 PM CDT.
* At 132 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fayetteville... Springdale...
Huntsville... Farmington...
Elkins... Tontitown...
Greenland... Hindsville...
Wesley... Drake Field Airport...
Aurora... Kingston...
Johnson... Elm Springs...
Goshen... Mayfield...
Tuttle... Sonora...
Wheeler... Walnut Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3600 9394 3599 9433 3621 9433 3621 9406
3619 9406
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
292
WGUS74 KTSA 232220
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
520 PM CDT Tue Sep 23 2025
ARC087-143-232230-
/O.CAN.KTSA.FF.W.0091.000000T0000Z-250923T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Washington AR-
520 PM CDT Tue Sep 23 2025
...FLASH FLOOD WARNING FOR CENTRAL MADISON AND NORTHEASTERN
WASHINGTON AR COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for
portions of Arkansas and Oklahoma.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3600 9394 3599 9433 3621 9433 3621 9406
3619 9406
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 12:47 PM CDT, 45 minutes earlier. Its key messages:
- Issued at 1230 PM CDT Tue Sep 23 2025
- The threat for severe thunderstorms will increase by mid afternoon across much of eastern Oklahoma and western Arkansas, including a threat for very large hail, tornadoes and damaging winds. The threat will diminish by early Wednesday morning.
- Heavy rainfall potential will continue through early Wednesday morning, with a threat for localized flooding across most of the area.
- Temperatures drop below normal mid week, rising back above normal by early next week with dry conditions.
Area forecast discussion, Sep 23, 12:47 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1247 PM CDT Tue Sep 23 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1230 PM CDT Tue Sep 23 2025
- The threat for severe thunderstorms will increase by mid
afternoon across much of eastern Oklahoma and western
Arkansas, including a threat for very large hail, tornadoes
and damaging winds. The threat will diminish by early
Wednesday morning.
- Heavy rainfall potential will continue through early
Wednesday morning, with a threat for localized flooding across
most of the area.
- Temperatures drop below normal mid week, rising back above
normal by early next week with dry conditions.
&&
.SHORT TERM...
(Through tonight )
Issued at 1230 PM CDT Tue Sep 23 2025
Severe weather and flooding threats through early Wednesday
morning dominate the weather concerns for this forecast. Showers
and thunderstorms persist across northeast Oklahoma and far
northwest Arkansas at midday, with the heavy rainfall so far
having focused in this same area. Radar estimates a solid area of
1 to 2 inch amounts with highly localized totals around 3 inches
in Benton and Carroll counties. Cloud tops have begun to cool once
again with the ongoing activity near the Kansas and Missouri
border that has been moving to the south and east on the nose of
the low level jet and will largely pose a continued heavy rain
threat before moving out within the next couple of hours.
Development is ongoing in the vicinity of the cold front, as far
southwest as the OKC metro, with this boundary increasingly
becoming the focus for thunderstorms during the remainder of the
afternoon and evening. CAMs continue to perform reasonably well
with timing and evolution with what has occurred in the past 12
hours or so, including the aforementioned rejuvenation ongoing in
northwest Arkansas. While the threat will begin in northeast
Oklahoma and parts of northwest Arkansas, it will shift
southeastward with time into the late evening hours before
diminishing after midnight.
Very high instability is already present across most of the area
roughly along and to the south of Highway 412 with lower values to
the north due to the ongoing and persistent cloud cover and
showers/storms to the north of a quasi-stationary boundary. Low
level shear parameters continue to focus across parts of far
northeast and east central Oklahoma and into western Arkansas,
with the northern edge of the main resulting tornado threat marked
by the aforementioned boundary. With time, there should be an
evolution toward a more linear mode, especially into the evening
hours.
Toward midnight and into early Wednesday morning, more elevated
storm development may occur, featuring a low but nonzero severe
weather potential.
The Flood Watch has been trimmed across northeast Oklahoma, with
the bulk of the remaining heavy rain focused across far eastern
Oklahoma and western Arkansas. Precipitable water values around 2
inches are centered in northeast Oklahoma and into northwest
Arkansas, which is approaching the seasonal maximum.
&&
.LONG TERM...
(Tomorrow through Tuesday)
Issued at 1242 PM CDT Tue Sep 23 2025
The front should have cleared the area by daybreak Wednesday,
although additional showers and thunderstorms are expected until
the main trough axis pushes through the region. Noticeably cooler
temperatures will be on deck for Wednesday and Thursday in the
wake of the front. The eastern edge of the upper level ridge will
expand northeastward into area to close out the work week and open
the upcoming weekend, leading to dry weather and a gradual
increase in temperatures, especially during the daytime. Into next
week, the area will largely remain between weather systems,
increasing the likelihood of a fairly prolonged period of less
active weather than we are currently experiencing.
&&
.AVIATION...
(18Z TAFS)
Issued at 1230 PM CDT Tue Sep 23 2025
Showers and thunderstorms will continue to impact E OK and NW AR
sites today, providing a mix of MVFR and IFR conditions. The most
impactful storms are expected to develop along a front from mid
afternoon through late evening, with impacts initially focused
across NE OK and NW AR sites. Storms will move south with time,
eventually affecting KMLC and KFSM by late afternoon/ evening.
These storms may be severe and produce very strong winds and hail.
Following the front and associated precip, IFR cigs are forecast
to develop for most locations overnight. Additionally, guidance
suggests a period of significantly reduced vsbys in NW AR, with
the highest probability between 08-12z. Conditions gradually
improve tomorrow morning, but with IFR and MVFR cigs remaining
until early afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 77 60 79 / 30 30 10 0
FSM 70 80 64 81 / 80 20 10 10
MLC 66 79 60 79 / 70 20 0 10
BVO 63 74 56 78 / 20 40 10 0
FYV 64 76 57 77 / 80 30 20 10
BYV 66 76 59 76 / 80 40 30 20
MKO 66 78 60 78 / 60 20 10 10
MIO 65 74 58 77 / 50 50 20 10
F10 64 79 59 78 / 50 20 0 0
HHW 69 79 61 78 / 70 30 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ056>058-060>063-
065>072-074-076.
AR...Flood Watch through Wednesday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...43Hazardous weather outlook, Sep 23, 1:05 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 105 PM CDT Tue Sep 23 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 105 PM CDT Tue Sep 23 2025 ...SEVERE WEATHER AND FLOODING THREATS CONTINUE INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...2 PM. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms producing heavy rain and flash flooding are ongoing early this afternoon across parts of far northeast Oklahoma and northwest Arkansas. Thunderstorm coverage is expected to expand by mid to late afternoon to the south and west as a cold front moves through the area, sweeping southeastward into the evening hours. Instability and wind shear parameters are favorable for severe thunderstorms with a very large hail, damaging wind and tornado threat. While the tornado threat is nonzero across most of the area, a locally higher threat will exist across parts of east central Oklahoma and into western Arkansas, especially mid to late afternoon. The overall threat for severe weather will diminish after midnight, although additional elevated thunderstorms are expected to develop early Wednesday morning. In addition to the severe weather, heavy rainfall and flash flooding concerns will continue and even worsen in areas that have seen a lot of rain already today. A Flood Watch continues for much of northeast and east central Oklahoma, as well as all of northwest and west central Arkansas. Triple digit heat index values are also ongoing this afternoon in parts of southeast Oklahoma, with improving heat conditions this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms will again be possible during the day Wednesday as the upper level low moves overhead. Severe weather chances will be low with this activity, but some hail gusty winds could accompany some of the strongest storms Wednesday afternoon across northeast Oklahoma into northwest Arkansas. After Wednesday, the pattern will quiet with temperatures around seasonal normals and drier weather expected through the rest of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and area first responders should monitor the latest information for this afternoon and evening. Given recent rains in some areas, and the potential for excessive rains through tonight, preparations for more widespread flooding issues may need to happen. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 23, 8:10 AM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 AM CDT Tue Sep 23 2025
ARZ002-231345-
Carroll AR-
810 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARROLL COUNTY
THROUGH 845 AM CDT...
At 810 AM CDT, Doppler radar indicated a strong thunderstorm near
Osage, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Coin... Carrollton...
Osage... Rudd...
Delmar... Connor...
Rule... Green Forest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9346 3626 9353 3639 9330 3612 9330
TIME...MOT...LOC 1310Z 250DEG 19KT 3621 9342
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 23, 1:12 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
112 PM CDT Tue Sep 23 2025
ARZ001-010-011-231845-
Madison AR-Benton AR-Washington AR-
112 PM CDT Tue Sep 23 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BENTON...NORTHWESTERN
MADISON AND NORTHERN WASHINGTON COUNTIES THROUGH 145 PM CDT...
At 111 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms 7 miles northwest of Farmington, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Hindsville... Walnut Grove...
Savoy... Tontitown...
Larue... Rhea...
Wedington... Hobbs State Park...
Best... Lincoln...
Wheeler... Sonora...
Springdale... Prairie Grove Battlefield State...
Fayetteville... War Eagle...
Johnson... Elm Springs...
Mayfield... Monte Ne...
This includes Interstate 49 between mile markers 57 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3591 9446 3612 9454 3640 9393 3611 9376
TIME...MOT...LOC 1811Z 245DEG 45KT 3610 9438
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:10 AM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Sep 23, 8:42 AM CDT | Areal Flood Advisory | TSA | Carroll | 3 hr |
| Sep 23, 10:16 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Sep 23, 12:11 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Sep 23, 12:43 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Sep 23, 12:59 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 34 min |
| Sep 23, 1:12 PM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Sep 23, 1:38 PM CDT | Special Weather Statement | TSA | Madison, Washington | 37 min |
| Sep 23, 2:06 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Sep 23, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 37 min |
| Sep 23, 2:32 PM CDT | Special Weather Statement | TSA | Madison | 28 min |
| Sep 23, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 16 min |
| Sep 23, 2:50 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Sep 23, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 19 min |
| Sep 23, 3:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Sep 23, 3:17 PM CDT | Special Weather Statement | TSA | Franklin | 28 min |
| Sep 23, 3:25 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Sep 23, 3:34 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 3 hr |
| Sep 23, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 24 min |
| Sep 23, 3:42 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 5 hr |
| Sep 23, 3:44 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Sep 23, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 45 min |
| Sep 23, 3:55 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| Sep 23, 3:58 PM CDT | Areal Flood Warning | TSA | Benton | 3 hr |
| Sep 23, 4:01 PM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Sep 23, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Madison, Washington | 40 min |
| Sep 23, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 28 min |
| Sep 23, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 66 min |
| Sep 23, 4:49 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Sep 23, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 38 min |
| Sep 23, 5:01 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Sep 23, 5:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Sep 23, 5:20 PM CDT | Areal Flood Warning | TSA | Madison, Washington | 6 hr |
| Sep 23, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison | 39 min |
| Sep 23, 5:38 PM CDT | Flash Flood Warning | TSA | Sebastian | 3 hr |
| Sep 23, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Sep 23, 6:05 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Sep 23, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Sep 23, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 60 min |
| Sep 23, 6:35 PM CDT | Areal Flood Warning | TSA | Madison, Washington | 6 hr |
| Sep 23, 6:47 PM CDT | Areal Flood Warning | TSA | Franklin | 6 hr |
| Sep 23, 6:50 PM CDT | Flash Flood Warning | TSA | Franklin, Sebastian | 3 hr |
| Sep 23, 6:51 PM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Sep 23, 6:57 PM CDT | Special Weather Statement | TSA | Logan | 18 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.